Tired after b12 injections - Pernicious Anaemi...

Pernicious Anaemia Society

23,262 members16,356 posts

Tired after b12 injections

camphillgirl
camphillgirl

Hello

I was diagnosed with PA Nov. 2016. Injections started Dec. 2016. Every time I get an injection, I have to sleep. So I started self injecting at night. The next day I sleep most of the day.

Why am I not getting the boost that others get?

Also, why am I so depleted after exercising?

14 Replies
oldestnewest
Hidden
Hidden

The same thing happened to me, always fell asleep after an injection. As I had been B12 deficient for at least 4 years I just assumed that my body needed the extra sleep for the B12 to get on with the job of undoing 4 years of damage (sleep like a log at night as well). I have never experienced a boost after injections (now at just about at the end of my 3rd month) but now I find I am less likely to fall asleep afterwards although not always.

I wouldn't contemplate exercising myself - not even sure I could without paying for it the next day.

Cassie

camphillgirl
camphillgirl in reply to Hidden

Thanks Cassie0707

clivealive
clivealiveForum Support

Hi camphillgirl have you tried injecting in the morning?

Is your Folate level OK? Have you had it checked?

In my over 45 years experience with P.A I have found that exercise and P.A don't mix so when I was diagnosed with Type 2 diabetes and told to exercise I laughed, but compromised by buying an electrical powered mini exercise bike I can use in my armchair and regulate time, distance and difficulty by remote control. In other words it needs to be "self-limiting".

Take care now.

Hi clivealive

Yes, I have injected in the morning. When I do, I have to sleep for awhile. My folate was not tested but My doctor prescribed me 1mg of folic acid to take every day in which I have done for a month now. Also, on my own, I started taking 100mg of b6.

When I first started the folic acid, I felt good for a week.

Now I'm back tired again.

I self inject once a week and I'm in the US

clivealive
clivealiveForum Support in reply to camphillgirl

Maybe you need more folate, some get prescribed 5mg - can you ask to have it tested?

Yes. I go to doctor on Friday. Thanks.

I'm the same - I feel shocking for 10 days after everyB12 injection; I'm beginning to wonder if it's right! It's been 2 years now and I seem to be more exhausted when I have the injections than when I don't!!

Wish I knew the answer but sadly I just keep trucking on, without much medical support, in the hope I will wake up one day and it will all be gone...

Mx

camphillgirl
camphillgirl in reply to Ree2705

Wow!!! I hope the same thing.

Turbocat
Turbocat in reply to Ree2705

I’m the exact same. Had my injection 3days ago. I have no energy, body feels really floppy and I just want to lie down (impossible with kids around) also been in a bad mood and have no reason to be and it just won’t shift. So exhausting! I have my injection every 3 months and about 6-8 weeks in I feel like this again.xx

Hey guys. Have you all had your thyroid checked ?

B12/PA can effect your thyroid. You can become hyper or hypo. Which could explain the issue with excercise.

Also which type of B12 are you using as there are 3 types you can get.

Cyanocobalomin, methylcobalamin and hydroxocobalamin.

Cyano has cyanide in which can effect some people. Most can break down the cyanide But not all. The body also takes a long time to break it down.

Methyl is the best form as your body doesnt have to break it down and just absorbs what it needs.

Hydroxo is better than cyano as it doesnt need to break as much down to work.

There are people who work better with different ones.

But i was diagnosed with PA/B12 deficiency about 5/6 yrs ago and had the sleepy feel. Also struggled to fight the tiredness. But this year after testing my thyroid was told to do exercise. Which i have done and did really well with. My thyroid is fluctuating between too much hormone and too little so i have to excercise to regulate it.

But you guys should check yours. If your not producing hormones through your thyroid it would explain the complete lack of energy and tiredness.

Fingers crossed for you.

Hey FKtheNHD17

I had thyroid checked in October and it was ok.

I am on cyanocobalam. When I asked about a different kind, my dr said that this was the only one. But I will inquire again. Thanks.

Depends where you are.

I buy methylcobalamin in strips that desolve on the tongue (amazon)

And i buy hydroxocobalamin to self inject. (from germany)

Hope you get sorted.

Thanks

I am in the us. My local CVS carries hydroxocobalamin. 30 ml vial for $43.19. This is equivalant to 30 shots. You can only get it with a prescription. You will also have to buy needles and learn to self inject.

Additionally, may i suggest potassium concerning sleeping after injections and tired after exercise.

You might ask you doctor to check your level.

You may also like...